Jump to content

Photo

Post Accutane Symptoms

vitamin a

9 replies to this topic

#1 09eric09

09eric09

    Junior Member

  • Members
  • Posts & Likes
    Posts: 46
    Likes: 7
About Me
  • Joined: 22-January 13

Posted 22 January 2013 - 02:13 PM

Hey guys this is my first post, I guess I'm just looking for any help I could find at this point. Let me give you a brief summary of my experience on accutane....

I was on my last month in June 2009, my dermatologist though it would be a good idea to up the dose for my last month so I could "knock the acne out for good." About 2 weeks into my last month, I got really sick, I was diagnosed with psuedotumor cerebri. I'm guessing that was from too much vitamin A in my system. Over the last 3 years my joints felt weaker, but never bad enough to be too concerned.

About a week ago, I woke up with a terrible pain in my right knee, to the point where I couldn't even extend it. A few days later, I'm suddenly having pain in all my joints, my knees, my lower and upper back, hips, feet. On top of that, I started feeling real dry again, almost like I was on accutane again. I now feel like I am breaking down fast, and I don't know what to do. It's tough for me to walk around my university campus, and I fear I may have to stop going to school.

On top of that, I have noticed my hair has been thinning and receding slowly over these last three years, it just isn't the same anymore.

I just wanted to know if anything has worked for people that have suffered with post-accutane joint pain, as well as hair loss. I'm currently looking everywhere right now, so everything helps. I'm 21 and I feel like an 80 year old man. I just don't want it to keep getting worse, so I would appreciate any suggestions from people that could relate.

-Thanks

#2 LillyRose7

LillyRose7

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 207
    Likes: 22
About Me
  • Gender:Female
  • Joined: 05-December 11

Posted 23 January 2013 - 02:07 AM

hi!

 

sorry you are are experiencing this. I haven't taken accutane, but know a few people who have, and a lot of symptoms and side effects apear after the course of accutane. Its common to be honest. Joint pain and hair fall/loss is common, my doctor told me that when i was considering taking it. You should try taking some flaxeed oil or fish oils and there are nutritional supplements that can help with joint paints. Have lots of healthy fats.



#3 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,677
    Likes: 108
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 23 January 2013 - 09:48 PM

Hey guys this is my first post, I guess I'm just looking for any help I could find at this point. Let me give you a brief summary of my experience on accutane....

I was on my last month in June 2009, my dermatologist though it would be a good idea to up the dose for my last month so I could "knock the acne out for good." About 2 weeks into my last month, I got really sick, I was diagnosed with psuedotumor cerebri. I'm guessing that was from too much vitamin A in my system. Over the last 3 years my joints felt weaker, but never bad enough to be too concerned.

About a week ago, I woke up with a terrible pain in my right knee, to the point where I couldn't even extend it. A few days later, I'm suddenly having pain in all my joints, my knees, my lower and upper back, hips, feet. On top of that, I started feeling real dry again, almost like I was on accutane again. I now feel like I am breaking down fast, and I don't know what to do. It's tough for me to walk around my university campus, and I fear I may have to stop going to school.

On top of that, I have noticed my hair has been thinning and receding slowly over these last three years, it just isn't the same anymore.

I just wanted to know if anything has worked for people that have suffered with post-accutane joint pain, as well as hair loss. I'm currently looking everywhere right now, so everything helps. I'm 21 and I feel like an 80 year old man. I just don't want it to keep getting worse, so I would appreciate any suggestions from people that could relate.

-Thanks

You need to see a doctor and have some testing done. You mentioned in your post that you were dx with psuedotumor cerebri, though Accutane can cause this it is usually  more so when combined with antibotics. It can cause joint pain and other issues. In fact I think back in the 1980's or early 90's a women sued Roche and her physican as she contracted this and had horried joint pain etc... it was before it was labeled that accutane & taking antibotics could cause psuedotumor cerebri. So then the labels got changed and added. Though Vit A toxcitity can cause it also.

 

I am sooo sorry to read your story it always saddens me, I empathize as I was extremely damaged also. Please see a physican and have some labs and tests. It could be related to the psuedotumor or something elese. Hang in there



#4 SebumSucks

SebumSucks

    Junior Member

  • Members
  • Posts & Likes
    Posts: 47
    Likes: 20
About Me
  • Gender:Male
  • Joined: 21-January 13

Achievements

     

Posted 24 January 2013 - 12:04 AM

It is postulated that Accutane (being a Vitamin A derivative) antagonizes Vitamin D in the body and can lead to Vitamin D deficiency. Vitamin D deficiency symptoms are similar to many of the side effects of Accutane including bone and joint pain/problem like you are experiencing.

Over 60% of all people are vitamin D deficient regardless, so among those taking Accutane the likelihood is much higher. I would try supplementing with Vitamin D3 5000IU to try and raise your levels (it's completely safe and cheap and is good for many other parts of your body as well). I'd also suggest you go to your physician (or perhaps an orthopedic doc) and get your levels tested so you know where you are at definitely and make sure you tell them you have been on Accutane.

#5 09eric09

09eric09

    Junior Member

  • Members
  • Posts & Likes
    Posts: 46
    Likes: 7
About Me
  • Joined: 22-January 13

Posted 24 January 2013 - 05:22 PM

Thanks for your help guys. Is it possible to still feel the effects from a vitamin A toxicity 2-3 years later?



#6 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,677
    Likes: 108
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 24 January 2013 - 07:39 PM

Yep it sure is my friend! What do take for the pseudo tumor?

#7 LillyRose7

LillyRose7

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 207
    Likes: 22
About Me
  • Gender:Female
  • Joined: 05-December 11

Posted 25 January 2013 - 06:21 AM

unfortunately it is possible for things to appear up to even a few years later. Try the suggestions that have been mntioned, i think it will help.



#8 09eric09

09eric09

    Junior Member

  • Members
  • Posts & Likes
    Posts: 46
    Likes: 7
About Me
  • Joined: 22-January 13

Posted 28 January 2013 - 09:49 PM

Unfortunately, I've been having more symptoms, I've been losing my balance, the muscle weakness is getting worse, eyesight problems, muscle spasms, a lot of tingling throughout my body, EXTREME fatigue, it's tough to even get up and down my stairs.  My doctor suspects I may have Multiple Sclerosis, although my neurologist appt. isn't until March 7th.  I guess I'll just have to tough it out until I can get an MRI.  I fear it may be bad news, mainly because I have had head problems before. 

 

-Thanks for your help guys.



#9 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,677
    Likes: 108
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 28 January 2013 - 10:11 PM

Unfortunately, I've been having more symptoms, I've been losing my balance, the muscle weakness is getting worse, eyesight problems, muscle spasms, a lot of tingling throughout my body, EXTREME fatigue, it's tough to even get up and down my stairs.  My doctor suspects I may have Multiple Sclerosis, although my neurologist appt. isn't until March 7th.  I guess I'll just have to tough it out until I can get an MRI.  I fear it may be bad news, mainly because I have had head problems before. 

 

-Thanks for your help guys.

If it gets too bad go to the nearest emergancy room stat! I am sure if you call thier office they will tell you that and as a physicans wife your symptoms are not worth waiting and possibly something tragic happening. I urging you to please go to the emergancy room and call your physicans to advise of your plans and new symptoms.



#10 JTM88

JTM88

    Junior Member

  • Members
  • Posts & Likes
    Posts: 41
    Likes: 15
About Me
  • Joined: 19-September 13

Posted 16 October 2013 - 02:42 PM

09 Eric09, 

 

You still here?  It is absolutely possible to have side effects years later.  Accutane is similar to Vitamin A and it is fat soluble.  This means up to 80% of it is stored in your liver and the rest is stored in your fat cells.  This storage mechanism is also why you can be completely symptom free while on the drug.  

 

As your cells turn over, it is released into the rest of the body and starts to cause problems.  Unfortunately, given that it is fat soluble, there are no easy ways for your body to remove it.  This is the number 1 danger from Accutane.  B/C once you take it, it may take a loonggg time for you body to detox from it.     

 

My suggestion is to eat a super healthy diet, perform light exercises if you can, and take the appropriate vitamins.  Do everything you can to help your body's natural ability to detox and restore balance.  

 

 

 

 

 

Thanks for your help guys. Is it possible to still feel the effects from a vitamin A toxicity 2-3 years later?






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users